I have been suffering from an allergy induced form of eczema (gyrate erythema) for the past 3 months, and it does not look at all like a rash, it looks like hives and they didnt figure out that it was eczema until I was given a punch biopsy a few weeks ago. I was given prednisone when they thought they were hives the and I took it for 17 days...first at 40mg for 3 days but it wasnt working very effectively then it was upped to 60mg and I was on that for 8 days and was told by my allergist to taper the last 5 days from 60 mg to 50, 40, 30, 20, down to 10mg. I'm short (4'10") and weighed 90pds before I was given the medication, and in one week I gained over 15+ pds. My allergist did not warn me at all to watch my diet and about the side effects, I got them all within such a short period of time (I don't know if it has to do anything with my size and the dosage)...weight gain, couldn't sleep, high blood sugar (blurry vision and constantly peeing), moon face, fat pockets on my collarbone, upset stomach, moodiness, couldn't stop eating, retaining water, swollen ankles and wrists, excess hair growth, buffalo hump. I have been off prednisone for almost 2 months now and I'm still trying to drop the last 4pds and my face is still very puffy from the moonface. Shouldn't my moon face be completely gone by now? Has anyone ever had this problem?
Hi Pegleg,Those weren't even all the side effects I experienced, I also would sweat excessively, had a fast heart beat, and acne. Basically, I was miserable on this medication. I was given every anti histamine possible (Benadryl, Claritin, Zyrtec, Zantac, Atarax, Allegra), but when my "hives" (It's hard not to call them hives, since it doesn't at all look like eczema/rash) got extremely swollen, itchy and red to the point i would bruise or looked like I had an extra joint, for example I would get a "hive" on my ankle and it was so swollen that my shoe would leave a bruise because of the amount of pressure or it would look like I have an extra elbow, my doctor told me to take prednisone. He still tells me to take it when the swelling gets bad, but I refuse to take prednisone ever again. It just ended up giving me more problems. Right now I'm on Zyrtec and Zantac to help the itching but nothing for the swelling and was given a corticosteroid cream and Atarax to help me sleep at night.
I'm feeling very discouraged about my moonface because I only took it for short period, so I'm a little confused to why it's still present.
Yes, I have had allergy tests and blood tests done.
Post Edited (Ceres) : 12/26/2006 10:42:40 PM (GMT-7)